Results 1 to 10 of 10
  1. #1
    Registered User spikeadoo's Avatar
    Join Date
    Jul 2002
    Posts
    65
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Angry Metformin is making me SICK...help!

    My doc has me on 1700 mg. a day of Metformin, but it is making me sick. I constantly have the big D (TMI, I know) and feel nauseated. Is there an alternative to this medication? It is effecting my work and I feel like **** ALL the time.

  2. #2
    Registered User Crickett's Avatar
    Join Date
    Sep 2002
    Location
    British Columbia
    Posts
    33
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Spikeadoo, Just wondering:

    Did your doctor put you on the Met twice per day right from the beginning? I started on the Met 850mg as well, but only on one per day until I feel ready to up it. I'd talk to your doctor and see if the dose can be lowered to the 500 mg once per day and then increase from there. I can say that only the first day has been rough for me but since then, everything is fine. HOpe this helps and good luck!

    C

  3. #3
    Registered User spikeadoo's Avatar
    Join Date
    Jul 2002
    Posts
    65
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks Crciket...I am going to call him tomorrow. I am supposed to be taking 1700 mg. a day, but I am still only on one pill a day (850 mg.) and am still sick as a dog! Yuck! Hopefully he can decrease the dosage until I can tolerate more.

  4. #4
    Registered User Eva34's Avatar
    Join Date
    May 2001
    Location
    South Wales
    Posts
    1,442
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hi

    ((hugs)), sorry that you're having a bad time getting used to the met. Hope you feel better soon

    Eva
    Age 35, dh 30, married 8 years, one son 5 years old

    DX pcos Jan 2001
    DX ibs Dec 1999
    Dx LOCAH Sept 2001
    Hidradentis Suppurativa
    (lumps)
    Cervical Ectropion
    Raised blood pressure
    High Cholesterol
    Loads of meds - too many to mention!!

    "She is buffeted by the waves but she does not sink"
    Hidden Content

  5. #5
    Sensational SoulCyster rachelmichellek's Avatar
    Join Date
    Sep 2002
    Posts
    173
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default some ideas

    Are you sure you are eating a meal before you take it? The one time I took mine without eating first I promptly and violently threw up, but any other time it hasn't made me feel badly at all... well, maybe a slight feeling of fullness but certainly not totally feeling sick or nauseated or anything like that.

    Is there are way you can get your same dose but with smaller-dose tablets spaced through the day (know what I mean)? Or ask the doctor if you can go on a lower dose entirely?

    Or maybe take Pepto Bismol at the same time?

    Take care...

  6. #6
    Registered User kristy2's Avatar
    Join Date
    Jul 2002
    Location
    Minnesota
    Posts
    54
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I know just what you're going through-believe me!!! I actually lowered my dosage Way down (250 mg to start) and worked my way up. Now, 2+ mos. later, I am only on 1000 mg. and hope to be increased. It will get better, just hang in there. I had the worst D and some pretty bad, embarrassing situations. I did find that taking a vitamin called Acidopholus, which neutralizes your stomach acids worked well. Tums just made it worse...I also discovered that I had to eat a protein- I couldn't just eat a carb alone (for example, when eating an apple, have some peanut butter with it). I still have some tummy problems if I eat the wrong things, but not nearly as bad as that first month. I am glad I didn't just give up and go off of it, which was my first instinct. I've lost some weight, my hair is thicker and I feel better overall.

    Hopefully, you'll find that the results will be worth it!
    kristi2

    angel baby 6/95(ectopic)
    2 successful clomid pregnancies
    5 yr. old ds and 2 yr. old dd

    Dx: endometrial hyperplasia (from PCOS) in Jan. 2002
    Meds: Metformin 1000 mg
    Provera 5 mg.

  7. #7
    Registered User mistresssavage's Avatar
    Join Date
    Oct 2002
    Location
    Stillwater, Oklahoma
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I was really really sick when I started taking met- I started taking it mid meal and had way less problems. I also swear by peppermint and chamomile tea, ginger slices and lavender oil on my temples.

    Hope you feel better soon

    Tricia

  8. #8
    Registered User Chrissy's Avatar
    Join Date
    Feb 2002
    Location
    Cincinnati, Ohio USA
    Posts
    517
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    From what I've read the actos and avandia are the onlly other insuline sensitizing meds also available. My RE loves these since it seems they cause little or no GI problems. I have slight IBS so these will be my first choice when I go on one. There is alot of info on the net about these and their benefits for women with PCOS. The Met. is hard on the GI tract becuase that is how it flushes the non desirables to help with the IR. THe actos and avandia bind it in another way,, I"m not really sure myself, but it doesn't involve the tummy! GOod LUck things may improve over time!!
    40 DH 39Hidden Content
    Mother to two sweet babies 10 and 6

  9. #9
    Bi-lingual Cyster Chula's Avatar
    Join Date
    Jun 2002
    Location
    Kansas City, Ks
    Posts
    5,219
    Thanks
    131
    Thanked 124 Times in 111 Posts

    Default

    My RE put me on 2000mg a day to begin with and I didnt' tolerate so well I was honest with her and told hey "hey" I dont' felel good on this and so she lowered it to 1500mg I am doing so good that I amy go back to the 2000mg in a month or so. She says I really need to be on the 2000mg so, so be it. Good luck.
    (Me) 43 (hubby) 33 Hidden Content 13 years strong
    DD-Jessica 23
    Emiliano 2 years
    Alexander born 8/8/2013 Hidden Content

  10. #10
    Running SoulCyster redd's Avatar
    Join Date
    Sep 2002
    Location
    High Point NC
    Posts
    177
    Thanks
    1
    Thanked 0 Times in 0 Posts

    Default Re: some ideas

    Originally posted by rachelmichellek
    Are you sure you are eating a meal before you take it?
    Hey!
    I agree!! Make sure you are eating when you take your pill or drink plenty of MILK!!! I usually take one with breakfast and lunch. I'm on 1000mg of Met right now but will soon be switching to 1500mg. I did have some "D" when I began taking it, but I think that was only b/c I was take the pills at the same time...not spreading them out through the day. Now since I've spread it out, I don't get "D". I've never felt sick....just make sure your stomach is coated w/ milk or food before you take Met!
    And drink PLENTY OF WATER....Hope this helps
    ReddHidden Content
    "What have you done today to make you feel proud?" -Biggest Loser
    *IR diagnosed(fasting insulin 122): Aug. 2005
    *Loestrin FE 24 birth control pills
    *Started WW Feb. 2, 2012
    *Bootcamp: March 19, 2012 (9wks)
    Hidden Content
    *Highest Weight 242lbs
    Hidden Content

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •